MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Eye Pain (4467)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Root cause: the product investigation could not identify a root cause for the reported complaint.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.There are two other complaints in this lot.There are two regulatory reports for this event.This report is for the left eye.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, a patient experienced blurred vision, especially at distance and sore eyes.The consumer stated the blurry vision was like looking through water.The doctor informed the consumer the blurred vision was caused by dry eyes, which was diagnosed prior to surgery.The consumer is currently using otc artificial tears.It was also reported she could hardly open her eyes at night and weep.While driving at night, she experienced two foot spider webs around traffic lights, halos and fluorescent light is a blur.Additional information was received indicating the iol was exchanged for another lens.There are two regulatory reports for this event.This report is for the left eye.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12319786
Report Number1119421-2021-01562
Device Sequence Number19507131
Product Code MFK
UDI-Device Identifier00380652415002
UDI-Public00380652415002
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U205
Device Lot Number15069234
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR